Hello, I am writing because I need help. I am a 26 years old male and I have recently been diagnosed with chronic urticaria. My symptoms started 3 months ago when my skin started itching and I developed some dyshidrosis in my hands. I consulted my GP and he suggested it could be some allergy due to spring (south hemisphere) that we should wait maybe it would go on its own. It didn't.
So I made a consult with a dermatologist. I had lots of tests done (blood, liver, kidneys, IgE, cholesterol) everything was good. I started taking fexofenadine 180mg per day with no results for about a week. Also took benadryl for a week with no results. I then changed to betametasone 0.6mg + desloratadine, 2 per day for three days then 1 per day for 3 days, which made the itching go away about the third day but came back soon after the fifth day while taking it.
I went to see my allergist. I have rhinitis and once (8 years ago) I had acute urticaria that solved with an injection of corticosteroids. She gave me hydroxicin 25mg before going to bed and half a dose (12,5mg) at evening. Also cetirizine 5mg during morning. It is itching me less than before but it is still very annoying and my hands dyshidrosis is still developing and painful.
She doesn't know exactly the cause. She thinks it is due to stress and said it could be hard to treat. I know I suffer from stress. I have inflammatory bowel disease, bruxism and herpes labialis. All those conditions worsen when I am stressed. The thing is right now I don't feel stress. And whether or not I am stressed, I want the urticaria to go away. It is making me have very poor health quality.
I take trimebutine 200mg for my inflammatory bowel disease. I was tested for coeliac disease, it was negative. All this medicines were prescribed by due specialists. I am supposed to see my allergist in two weeks, to see how things went. Right now they are not going well at all. I need some advice, some theories of what could be wrong. Anything you could tell me to point me in the right direction would be welcome. If you need further information let me know. Thanks!
Chronic hives, also known as urticaria. They usually last for more than six weeks. They are triggered when certain cells (mast cells) release histamine causing rash. Chronic hives can be caused by an immune system (autoimmune) disorder, such as thyroid disease or lupus. Rarely, a reaction to medication, food, food additives, insects, parasites or infection is identified as an underlying cause of chronic hives. It is usually diagnosed by blood tests to detect raised IgE levels, allergy skin tests and tests to rule out the underlying cause for the hives.
Therapy lies in identifying the allergens and avoiding them and antihistamines. Antihistamines can be non sedating or low-sedating antihistamines such as Loratadine or Cetirizine or the nonsedating first-generation antihistamines such as Diphenhydramine or Hydroxyzine. If the symptoms are severe, then steroids are indicated for controlling the symptoms. Others like Omalizumab (Xolair) and Leukotriene modifiers can help to reduce the frequency of episodes.
But in most cases, the cause of chronic hives is never identified, even after testing and monitoring symptoms. Heat, cold, pressure, sunlight or other environmental stimuli may worsen chronic hives. Certain pain medications, such as aspirin, ibuprofen (Advil, Motrin, others) and naproxen sodium (Aleve, Anaprox, others), also can worsen chronic hives.
Hmm. I can only see improvement/resolution, using a bottoms up approach.
So far it's been a merry-go round for you, from symptom to symptom,
back and forth, semi-managed by some medications without much possibility to correct anything and a very compromised immune system.
Allergists and dermatologists in your case just don't go deep enough, as within their specialities they have a certain protocol to follow, so their help is limited and confined to superficial symptom diagnosis & treatment.
Things to check or to rule out:
1. Leaky Gut Syndrome . There's a simple urine test available for Leaky Gut Syndrome: mannito/lactulose test.
2. Highly suspect and possibly linked to #1 are deficiencies.
Tissue minerals analysis, blood work for nutritional deficiencies,
neurotransmitters, electrolytes, test for everything!
3.Intestinal parasites can cause urticaria. Also low grade infectious conditions, candida, metal toxicity, all must be ruled out or addressed.
4. Look into the gut and psychology syndrome (GAPS)
and also the SCD program.
5. Look into Gliadin test (urine), by Cyrex Labs in Phoenix Arizona.
They test 12 forms-not just the alpha ordered by most doctors- of gliadins regarding gluten intolerance (not necessarily only digestive).
Now they can also test which part of the body is affected.
I will leave with this for now and I anticipate you have some questions, so please post again or pm me directly.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.